Translator Disclaimer
May 2016 Functional inequalities for convolution probability measures
Feng-Yu Wang, Jian Wang
Ann. Inst. H. Poincaré Probab. Statist. 52(2): 898-914 (May 2016). DOI: 10.1214/14-AIHP659

Abstract

Let $\mu$ and $\nu$ be two probability measures on $\mathbb{R}^{d}$, where $\mu(\mathrm{d}x)=\frac{\mathrm{e}^{-V(x)}\,\mathrm{d}x}{\int_{\mathbb{R}^{d}}\mathrm{e}^{-V(x)}\,\mathrm{d}x}$ for some $V\in C^{1}(\mathbb{R}^{d})$. Explicit sufficient conditions on $V$ and $\nu$ are presented such that $\mu*\nu$ satisfies the log-Sobolev, Poincaré and super Poincaré inequalities. In particular, if $V(x)=\lambda |x|^{2}$ for some $\lambda >0$ and $\nu(\mathrm{e}^{\lambda \theta|\cdot|^{2}})<\infty$ for some $\theta>1$, then $\mu*\nu$ satisfies the log-Sobolev inequality. This improves and extends the recent results on the log-Sobolev inequality derived in (J. Funct. Anal. 265 (2013) 1064–1083) for convolutions of the Gaussian measure and compactly supported probability measures. On the other hand, it is well known that the log-Sobolev inequality for $\mu*\nu$ implies $\nu(\mathrm{e}^{\varepsilon |\cdot|^{2}})<\infty$ for some $\varepsilon >0$.

Soit $\mu$ et $\nu$ deux mesures de probabilité sur $\mathbb{R}^{d}$, où $\mu(\mathrm{d}x)=\frac{\mathrm{e}^{-V(x)}\,\mathrm{d}x}{\int_{\mathbb{R}^{d}}\mathrm{e}^{-V(x)}\,\mathrm{d}x}$ avec $V\in C^{1}(\mathbb{R}^{d})$. Des conditions explicites suffisantes sur $V$ et $\nu$ sont présentées telles que $\mu*\nu$ satisfait des inégalités de Sobolev logarithmique, de Poincaré et de super-Poincaré. En particulier, si $V(x)=\lambda |x|^{2}$ pour quelque $\lambda >0$ et $\nu(\mathrm{e}^{\lambda \theta|\cdot|^{2}})<\infty$ avec $\theta>1$, alors $\mu*\nu$ satisfait l’inégalité de Sobolev logarithmique. Cela améliore et étend des résultats récents sur l’inégalité de Sobolev logarithmique obtenus dans (J. Funct. Anal. 265 (2013) 1064–1083) pour des convolutions de la mesure de Gauss et des mesures de probabilité à support compact. D’autre part, il est bien connu que l’inégalité de Sobolev logarithmique pour $\mu*\nu$ implique $\nu(\mathrm{e}^{\varepsilon |\cdot|^{2}})<\infty$ pour quelque $\varepsilon >0$.

Citation

Download Citation

Feng-Yu Wang. Jian Wang. "Functional inequalities for convolution probability measures." Ann. Inst. H. Poincaré Probab. Statist. 52 (2) 898 - 914, May 2016. https://doi.org/10.1214/14-AIHP659

Information

Received: 5 February 2014; Revised: 22 October 2014; Accepted: 24 October 2014; Published: May 2016
First available in Project Euclid: 4 May 2016

zbMATH: 1347.60099
MathSciNet: MR3498015
Digital Object Identifier: 10.1214/14-AIHP659

Subjects:
Primary: 47G20, 60G52, 60J75

Rights: Copyright © 2016 Institut Henri Poincaré

JOURNAL ARTICLE
17 PAGES


SHARE
Vol.52 • No. 2 • May 2016
Back to Top